Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Sep 13, 2008, 9:29 AM CDT for Montgomery County, Texas. It took effect at Sep 13, 2008, 8:45 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 9:29 AM CDT (14:29 UTC)
- In effect from
- Sep 13, 2008, 8:45 PM CDT
- Expired
- Sep 16, 2008, 9:43 PM CDT
- In force
- 3 days
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Moderate
County Montgomery County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peach Creek near Splendora (SPDT2). The gauge peaked at 18.03 ft at Sep 14, 2008, 2:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08071000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Sep 13, 3:33 AM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Sep 13, 3:33 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
333 AM CDT SAT SEP 13 2008
...HURRICANE IKE OVER GALVESTON BAY...
...STRONG WINDS AND HEAVY RAIN TO PERSIST THIS MORNING...
.DISCUSSION...
HURRICANE IKE MADE LANDFALL AROUND 210 AM NEAR GALVESTON AS A CAT
2 STORM. STRONG WINDS AND UNUSUALLY HIGH STORM SURGE PLAGUED THE
AREA BRINGING PLENTY OF MISERY. IKE CONTINUES TO TREK NORTH
NORTHWEST AT 10 TO 12 MPH SO THE RAIN AND WINDS WILL CONTINUE FOR
MUCH OF THE MORNING. DANGEROUS CONDITIONS STILL PREVAIL. RAIN
CHANCES AND WIND SPEEDS WILL GRADUALLY DIMINISH AS IKE MOVES
INLAND AND AWAY FROM THE COAST. REFER TO TPC FOR THE LATEST
ADVISORIES ON IKE. MOISTURE WILL LINGER OVER THE REGION THROUGH
SUNDAY EVENING AND WOULD EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP ON THE PERIPHERY OF IKE. A COLD FRONT WILL CROSS SOUTHEAST
TEXAS SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
THE FRONT SUNDAY AND SUNDAY EVENING. A COOLER AND DRIER AIR MASS
WILL DEVELOP IN THE WAKE OF THE FRONT FOR THE REMAINDER OF NEXT
WEEK. 43
&&
.MARINE...
THE IMPACTS FROM IKE WILL BEGIN TO LESSEN LATER THIS
MORNING OVER THE GULF WATERS. WILL TREND THE WAVE HEIGHTS LOWER OVER
THE WESTERN ZONES THAN THE EASTERN ONES THIS MORNING.
THE VERY LARGE EYE OF IKE WILL CONTINUE MOVING OVER GALVESTON BAY
THROUGH ABOUT 5 AM...ALTHOUGH HURRICANE CONDITIONS SHOULD BEGIN OVER
THE SOUTHERN PORTIONS OF THE BAY BY 4 AM.
AFTER TODAY...A STRONG COLD FRONT WILL MOVE OFF THE COAST LATE
SUNDAY. SEAS WILL THEN GRADUALLY DIMINISH THROUGH THE WEEK IN THE
WAKE OF THE FRONT.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 78 88 70 86 / 100 50 50 40 10
HOUSTON (IAH) 85 77 88 72 84 / 100 50 60 40 20
GALVESTON (GLS) 84 81 86 76 84 / 100 40 50 60 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HURRICANE WARNING FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA.
FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
HURRICANE WIND WARNING UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: FORT BEND...GRIMES...HOUSTON...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WHARTON.
TROPICAL STORM WIND WARNING UNTIL 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
WASHINGTON.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...43
AVIATION/MARINE...40Hazardous weather outlook, Sep 13, 4:55 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CDT SAT SEP 13 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-140000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 455 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE IKE HAS MADE LANDFALL NEAR GALVESTON AROUND 2 AM THIS MORNING. PERIODS OF HEAVY RAIN WILL PERSIST THIS MORNING AS IKE TRACKS TO THE NORTH AT 10 TO 12 MPH. FLOODING WILL BE POSSIBLE WITH IKE. THERE WILL ALSO BE A TORNADO THREAT WITH SOME OF THE RAINBANDS AS IKE MOVES ONSHORE. RESIDENTS OF SOUTHEAST TEXAS ARE STRONGLY ENCOURAGED TO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON IKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DEEP MOISTURE LINGERING IN THE WAKE OF IKE WILL LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY. A COLD FRONT CROSSING THE REGION ON SUNDAY EVENING WILL ALSO SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORMS SUNDAY EVENING. COOLER AND DRIER CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT FOR MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED.
In the hours before
Local storm report, Sep 13, 4:29 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX ASOS
KIAH REPORTED SUSTAINED 53 MPH WINDS WITH GUSTS TO 82
MPH
&&
EVENT NUMBER HGX0800107
MOSIERLocal storm report, Sep 13, 4:34 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 AM HURRICANE 20 E GALVESTON 29.23N 94.56W
09/13/2008 GMZ355 TX BUOY
BOUY 42035 REPORTED 85 MPH GUST
&&
EVENT NUMBER HGX0800108
MOSIERLocal storm report, Sep 13, 5:23 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
523 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 AM HURRICANE DICKINSON 29.45N 95.07W
09/13/2008 GALVESTON TX NWS EMPLOYEE
ESTIMATED WIND GUST OF 72 MPH AT HGX NWS OFFICE
&&
EVENT NUMBER HGX0800109
MOSIERLocal storm report, Sep 13, 5:55 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
555 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0551 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX BROADCAST MEDIA
GLASS BROKEN OUT OF HIGH RISE BUILDINGS IN DOWN TOWN
HOUSTON. METAL COMING OFF OF BUILDINGS WITH AT LEAST 10
TO 15 FLOORS DAMAGED.
&&
EVENT NUMBER HGX0800110
MOSIERLocal storm report, Sep 13, 6:11 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
611 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 AM HURRICANE HOBBY AIRPORT 29.64N 95.28W
09/13/2008 HARRIS TX TRAINED SPOTTER
HOBBY OBSERVER ESTIMATED 74 MPH SUSTAINED WINDS GUSTING
TO 92 MPH
&&
EVENT NUMBER HGX0800111
MOSIERLocal storm report, Sep 13, 6:29 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0626 AM HURRICANE TOMBALL 30.10N 95.62W
09/13/2008 HARRIS TX EMERGENCY MNGR
ROOF COLLASPE OF A NURSING HOME NEAR TOMBALL.
&&
EVENT NUMBER HGX0800112
MOSIERThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:04 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| Sep 13, 5:05 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 3 hr |
| Sep 13, 5:25 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 14 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 14 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 45 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Galveston, Harris | 37 hr |
| Sep 13, 7:20 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Sep 13, 7:20 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Sep 13, 7:54 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Sep 13, 9:06 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Grimes, Harris, Liberty, Montgomery and 2 more | 3 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Harris, Liberty | 6 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 45 hr |
| Sep 13, 11:17 AM CDT | Small Craft Advisory | HGX | 23 hr | |
| Sep 13, 11:23 AM CDT | Wind Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Jackson and 4 more | 5 hr |
| Sep 13, 11:28 AM CDT | Inland Tropical Storm Warning | HGX | Grimes, Houston, Madison, Montgomery, Polk, San Jacinto and 2 more | 5 hr |
| Sep 13, 11:28 AM CDT | Tropical Storm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 5 hr |
| Sep 13, 11:46 AM CDT | Special Marine Warning | HGX | 59 min | |
| Sep 13, 11:57 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Liberty, Montgomery, Polk, San Jacinto and 3 more | 3 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris | 44 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 65 hr |
| Sep 13, 2:35 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 115 min |
| Sep 13, 4:34 PM CDT | Coastal Flood Statement | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Liberty and 1 more | 46 hr |
| Sep 13, 4:37 PM CDT | Wind Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Sep 13, 4:46 PM CDT | Tornado Warning | HGX | Liberty, Montgomery, Polk | 59 min |
| Sep 13, 4:47 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 112 min |
| Sep 13, 5:15 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 50 hr |
| Sep 13, 6:08 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 3 days |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.